|New therapy combo
Oct 11, 2010
I recently started on a new combination therapy....for the last 4 years I have been on Truvada and Kaletra, my doctor recently switched me to Norvir, and Reyataz and Truvada. Since then Ive noticed I feel more motivated to do things , Ive been going to the gym and playing more with my son, taking chances I otherwise wouldnt do....I am feeling more grounded but I still go to therapy once a week at my local VA hospital. The therapy hasnt worked too well for me, much of the talk is about acceptance and embracing the change and just deal with it....my issue is I have always been a very active person, I surfed semi pro in the 80s, ran cross country and worked as a commercial electrician installing conduit, switchgear and transformers in commercial buildings. Since the diagnosis I have been thrown into the mental health system almost from day one after my diagnosis...once I got out of the hospital social workers were telling me to start writing checks...I had 50,000 in the bank and they told me I had to have resources of under 2000 to pay for my 140000 medical bills from my 3 week adventure in ICU from menengitis and Aids. It has been almost 5 years but Im starting to fight back against it all because I have gotten angry from seeing everything going away, my career, my home, my sanity and my self esteem. Im at a point of fight or flight....I get disability now since 07 but have been looking for work again...I find that when I work out I feel anincredible sense of rage and then I release it through lifting weights. I am in great physical shape, 6'0 220 but my mental status has taken a major beating over the last few years...I can accept the fact I get disability....Ive worked since 15...Im 47 now and Ive traveled the world worked in japan as a Marine, San Diego as a Seal Boat maintenance tech, 15 years as an electrician and Im thinking maybe Ive done enough....my wife tells me nothing can kill me so I guess Im just like a cochroach that wont die....It may sound weird but I sometimes feel like I have survived the Lazarus effect...I was down to 140 102 CD4 and 750000 viral with crytococcal Menegitis. My wife was told I may end up brain dead or in a wheel chair but Im still here...probably healthier pysically than I have been in 15 yearswhen I presume I contracted HIV...any way my question is does the change of meds possibly cause a change in testosterone or is it the weight lifting that is causing me to feel more alive? Im not sure but something has been changing for the better in the last couple of months....
Response from Dr. Frascino
Thanks for writing in and sharing your inspiring story. I'm hopeful it will comfort others who are currently still struggling with cryptococcal meningitis or some other opportunistic process related to HIV/AIDS.
Regarding your specific question, antiretrovirals per se do not increase testosterone levels. However, they can inhibit HIV replication and thus drive down HIV plasma viral load. This in turns allows you some degree of immune reconstitution (rising CD4 count) which can lead to overall improved health and energy level. In addition, strenuous exercise does indeed result in increased endogenous testosterone production and release.
I wish you continued improvement in both health and happiness!
My Therapy Update - A Question - Plus my quarterly Donation.
Precum-filled Penis tip touched stripper's body...Pls help...worried sick!
- What Color Is The Discharge From Gonorrhea?
- What Causes Recurring Yeast Infections And Bacteria Vaginosis?
- What Can Herpes Be Mistaken For?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
- Timeline Of Herpes Transmission
- Syphilis How Does It Affect Reproductive System
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.